Has anyone noticed any food allergies, or digestive problems (other than gas)? I am 6 weeks into my quit and recently have felt very bloated and gross after I eat. If I stick to salad I am ok. I was wondering if anyone else out there has experienced this?
Hi, I too feel bloated but it is because I gained 6 pounds in the past 3weeks. Until I lose it I will feel like a real porker. Things are not fitting so well in my waist area. Some of it could be due to my major increase in fluids, especially water. I cannot seem to get enough of it. The Chantix leaves a taste in my mouth that makes me crave ice water. I may be eating a bit more out of boredom, not hunger. I have to learn to live as a nonsmoker and with having so much extra time on my hands I snack a bit more. I did just take up word seach puzzles, that may help.
Been missing you on the board. So sorry you are having this problem. I felt bloated but I attributed to the constipation. I just didn't want to eat. I only ate when I had to take a pill. If you remember, I took 1/2 pill four times daily. So I was eating often, but not very much at any meal. But I didn't have any food allergies.
Congratulations on 6 weeks smoke free!! WOW! That's super!!
Thanks everyone! I am trying not to get discouraged about the weight gain - I just feel gross and my pants are getting tight. I DO NOT want to go up a size. I currently take 1 mg of chantix in the morning - I think next week I'll cut back to .5 and see what happens. I will also try and cut out most dairy, and eat better - that should help the bloat and weight. Unfortunately, it is still winter in Maine so it will be another week or so before I can start walking at night, or riding my bike to work.
I have also started a 2 week whole body cleanse program - supplements only. I will let you know how it works.
take care everyone
Spring really is right around the corner, you will just have to wait for all the snow to melt.
I am sure you will soon enjoy taking walks and getting some wonderful fresh air. I too am looking forward to long walks and hoping they will help me lose a pound or two. I hope the dosage adjustment does the trick for you. Best wishes...
I have noticed the same darn changes in my pants. I refuse to let them get any tighter though. Sapphire is right, it will be warm enough to get out there and walk regularly soon, and that is my plan!!
Hi deb!! Hey - quit buddy, how are ya? I'm 6 weeks quit tomorrow! Sorry about the bloating problem, that sucks. I have been trying to walk every night - course down here in Florida, the weather's perfect right now, sorry
Try cutting back on your dosage - if that doesn't work for ya, you can always start taking it again. I cut it out altogether - I hate medications - and I'm doing just fine. I have no cravings and will not ever be a smoker again and THAT'S THAT!!
I think I gained a little weight from quitting - but not more than 5 pounds....I was really worried - but then said, who cares what I gain, as long as I don't ever smoke again!!
Talk to you soon and keep up the good work!! 6 weeks is awesome - you go girl!!
NT="Comic Sans MS"][/FONT]
I am exactly 30 days into my quit (with the help of chantix) the chantix is a lifesaver as far as the smoking goes. Sometimes I feel so far away from smoking but occasionally that urge hits like a hammer. I feel I couldnt have gotten this far without the chantix. But, I had extreme trouble sleeping so I cut my dose to 1 pill in a.m. and 1/2 pill evening. It seems to have helped alot but it brings me to the bloat and the fat. I have already gained 15 pounds since starting the chantix. I am eating alot but 4 weeks ago started power walking and exercising. The weight and bloat is still here so now that I can breath a little better I switched from the power walking to running. NOTHING< still fat and bloated and to top it off I did not get my period this month. I am 49 but up untill the chantix I was as regular as a clock. I just dont know what to do. I am getting so discouraged with my body. Do I go to the gyn or my regular md? I am sick of seeing the dr. Did I see a post a while ago about some Girl having her period stop while on the chantix?
I am not giving up on being a non smoker but the bloat and fat is bad. It makes me very uncomfortable.
CONGRATS on being FREE!
So sorry to hear of your side effects - I can relate. Do you have any other symptoms? fatigue, moodiness, dry hair or skin? The reason I ask - when I quit smoking in 1996, I used the patch. Once I was done with the patch, I started gaining weight, was very bloated, and nothing helped. Then came the headaches, moodiness, fatigue.....I finally went in to the doctor, and it was my thyroid. This seems to be common. You might want to have your tsh level checked. I plan on having mine checked next month (will be totally off chantix by then)
I notice that if I eat smaller, healthier meals throughout the day, I feel better. I have also been doing a whole body cleanse.
Keep us posted
Hi dancersmom congrats on your 30 day quit. I had the same problem with the bloating, gas , constipation and skipped period. At my 2 month mark it became so bad I could not even bend over I was so bloated. I quit taking the Chantix and everything returned to normal. Maybe I should have tried to reduce the dosage first but was so uncomfortable I stopped altogether. I still have the 5 pounds I gained while quitting. Seems like I snack all the time so I try to have all low fat foods and fruits available.
Smoke free 9 weeks 3 days
Dancersmom and Dobie - Congrats on your quits! That's awesome!!
I was bloated too - have only gained about 5 pounds I think, but that's because I'm not exercising like I should. I was trying to walk a few times a week - and it felt good when I was doing it, I just need to get motivated.
I was bloated and fat too on the Chantix! And constipated like there was no tomorrow. I'm not sure that's totally gone yet and I've been off the Chantix for over a month. I was very late with my period, but I did get it and it was normal for the most part. Just late and it scared me into thinking I was prego!! That's all I needed!!
Oh girls! All I can say is THANK YOU SO MUCH!!! I am not much of a writer but you should know I read this board every chance I get. The support for not smoking is amazing but now that I know others have the bloat I dont feel so bad. Dobie I know what it must of felt like when you said you couldnt bend over because of the bloat. I can feel my fat rolls when I bend down. I will not worry about the period since that seems to be a side effect and i am going to get my thyroid checked. Mangojunkie I do have some of those other symptoms you mentioned, the fatigue, moodiness and the dry skin! Tell me what did the dr. do for you after you blood work showed the tsh level was off? And did it help?
THANKS ALL OF YOU-----stay strong---as a matter of fact, I am going out for my walk now (or should I say half walk-half run) huffin and puffin all the way
30 days and still not smoking
I can relate to the side effects of bloating, gas and constipation. I have been constipated for the past four days and nothing helps. I have tried Colace, which is a stool softener, and Ex-Lax. The results were the same as would be if I had not taken any medication. I have increased my fluids and I make sure to have plenty of fiber in my diet. Being constipated has me quite irritable and on edge. I see my Dr. on Thurs. and will see if he has any advice and/or maybe he can prescribe something that will help. I will let you know.
Does anyone have any ideas on the best way to handle constipation? What worked for you? Please share...
I know I am overeating a bit to compensate for not smoking, but that should naturally decrease as I adapt to being a nonsmoker. As far as the extra weight goes, I am not going to worry about it at this time. Quitting smoking is my priority and I will address the weight issue in the near future. They say one would have to gain 75 pounds for the weight gain to be as bad for the body as the damage done by continuing to smoke.
I have not woken up with a dry parched mouth for a few days. I hope that particular side effect is a thing of the past.
A couple times a week I am still having insomnia. The timing of my second pill does not seem to have a bearing on it. I plan to ask my Dr. for a sleep aid. I sure could use some Xanax. Xanax would help all the way around.
Hi dancersmom! Congratulations on 30 days smoke free!! Wonderful!!
I'm so sorry you are having such a hard time with the side effects.
Please let your doctor know if they get ANY worse. Cutting your dosage might help, but let your doctor know about it.
For the constipation I used milk of mag. I had to use it about once a month while on the Chantix. I really dislike using a laxative. But even with the increase in fiber and bran and taking the Metamusil, I still had to take it.
Once I stopped the Chantix, my bowels got back to normal in about 2 weeks.
There was no way I could overeat while on the Chantix. The constipation had me feel full all the time. I didn't gain my weight until after I got off the Chantix. But then, Thanksgiving and Christmas holidays were there with all that yummy food that I only see once a year!! I took off that 15 pounds that I gained after the first of the year. I'm back where I started from now.
Don't know what to tell you about the insomnia. Try Tylenol p.m. or benedryl.
You are doing so good!!! Way to go!!!